Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 3:29 PM CDT for Adams County, Pike County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 8, 2015, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:37 PM CDT | HAIL 0.25 | Plainville, IL | |
| Jun 8, 3:44 PM CDT | HAIL 0.7 | 3 Nw Hull, IL | HAIL SIZE VARIED FROM PEA TO DIME SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS53 KLSX 082029
SVRLSX
ILC001-149-082115-
/O.NEW.KLSX.SV.W.0079.150608T2029Z-150608T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
WEST CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYSON...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAYSON...FALL CREEK...BARRY...ADAMS...LIBERTY...SEEHORN...
RICHFIELD...PLAINVILLE...KINGSTON...HULL...KINDERHOOK...NEW CANTON
AND EL DARA.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 FROM EXIT 2 TO EXIT 10.
INTERSTATE 72 FROM EXIT 4 TO EXIT 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 3963 9082 3955 9101 3955 9115 3960 9117
3972 9135 3980 9137 3989 9144 3997 9120
TIME...MOT...LOC 2029Z 329DEG 31KT 3984 9128
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
TILLY2 follow-up statements
276
WWUS53 KLSX 082101
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT MON JUN 8 2015
ILC001-149-082115-
/O.CON.KLSX.SV.W.0079.000000T0000Z-150608T2115Z/
PIKE IL-ADAMS IL-
401 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ADAMS AND WEST CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS UNTIL
415 PM CDT...
AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BARRY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARRY...NEW CANTON AND EL DARA.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 NEAR EXIT 2.
INTERSTATE 72 FROM EXIT 4 TO EXIT 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3973 9135 3981 9134 3987 9118 3963 9082
3955 9101 3955 9115 3960 9117
TIME...MOT...LOC 2102Z 326DEG 31KT 3967 9115
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
TILLY431
WWUS53 KLSX 082115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT MON JUN 8 2015
ILC001-149-082125-
/O.EXP.KLSX.SV.W.0079.000000T0000Z-150608T2115Z/
PIKE IL-ADAMS IL-
415 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS AND WEST
CENTRAL PIKE COUNTIES IN WEST CENTRAL ILLINOIS HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3973 9135 3981 9134 3987 9118 3963 9082
3955 9101 3955 9115 3960 9117
TIME...MOT...LOC 2101Z 319DEG 31KT 3969 9118
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:21 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 12:21 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1221 PM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 422 AM CDT Mon Jun 8 2015 Thunderstorms continue to move through mainly east central and southeast MO and southwest IL along and ahead of a weakening cold front moving southeastward through our area. These storms were very efficient at producing high rainfall rates. The front will continue moving southeastward today as an upper level trough moves eastward through the Great Lakes region. The models continue to depict strong upper level divergence this morning across portions of central and southeast MO and southwest IL in the right entrance region of an upper level jet streak moving northeastward through the Great Lakes region just ahead of the upper level trough. Most of the precipitation this morning should occur across southeast MO and southwest IL, generally south and east of STL. The potential for more showers/storms will continue across parts of southeast MO and southwest IL this afternoon, with some of the models indicating the possibility of a band of post frontal showers and storms moving southeastward through west central and southwest IL this afternoon into the evening hours in an area of enhanced instability ahead of a northwest flow shortwave. GKS .LONG TERM: (Tonight through Sunday) Issued at 422 AM CDT Mon Jun 8 2015 May continue to have a few lingering showers/storms across parts of IL and southeast MO this evening until the upper level trough shifts east of our region and the atmosphere stabilizes. Slightly cooler, more normal minimum temperatures for tonight. Tranquil and dry weather on tap for Tuesday and Tuesday night. Warmer and more humid conditions Wednesday as the upper level ridge over the southern Plains tries to build back northeastward into our area and the 850 mb temperatures rise. A front will try to sag southward into northeast MO and west central IL Wednesday afternoon and night. While there will be little if any upper level forcing for convective initiation along this front, plus possibly enough CIN to cap the atmosphere Wednesday afternoon, there may eventually be scattered convection along it Wednesday night as low to mid level warm air advection increases ahead of a shortwave moving through the northern Plains as indicated by the GFS and NAM models. The ECMWF model keeps the front north of our area and hence keeps it dry across our forecast region through Wednesday night. Thursday looks warm again as the front lifts back northward with strong s-swly low level flow in the warm sector and the convection mainly north and west of our area. More active weather for Friday into the weekend as an upper level trough moving through the Great Lakes region sends a cold front southeastward into our forecast area on Friday. This front will stall out over our area Friday night, and then begin to move back northward as a warm front on Saturday as an upper level ridge tries to build into our area from the southeastern US. GKS && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1220 PM CDT Mon Jun 8 2015 VFR conditions are expected with the only exception is if a shower affects KUIN this afternoon with secondary cold front. Northwest to west wind is expected. Specifics for KSTL: VFR conditions expected. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 225 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, Jun 8, 3:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL URSA 40.07N 91.37W
06/08/2015 E0.50 INCH ADAMS IL TRAINED SPOTTER
HAIL SIZE THREE EIGHTHS OF AN INCH
&&
DYELocal storm report, Jun 8, 3:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 S URSA 40.05N 91.37W
06/08/2015 M1.00 INCH ADAMS IL BROADCAST MEDIA
RELAYED BY WGEM
&&
TESLocal storm report, Jun 8, 3:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 5 NNE QUINCY 40.00N 91.35W
06/08/2015 E1.50 INCH ADAMS IL PUBLIC
&&
TESLocal storm report, Jun 8, 3:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL QUINCY 39.93N 91.39W
06/08/2015 M1.00 INCH ADAMS IL TRAINED SPOTTER
HAIL ON EAST SIDE OF QUINCY ILLINOIS
&&
DYELocal storm report, Jun 8, 3:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL QUINCY 39.93N 91.39W
06/08/2015 E1.75 INCH ADAMS IL TRAINED SPOTTER
HAIL AT QUINCY ILLINOIS WAL MART STORE
&&
DYELocal storm report, Jun 8, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2015 E50 MPH ADAMS IL TRAINED SPOTTER
TREE LIMBS DOWNED
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 41 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Adams, Brown | 6 hr |
| Jun 7, 9:09 PM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Madison | 49 days |
| Jun 8, 12:21 AM CDT | Flash Flood Warning | LSX | Fayette, Montgomery | 8 hr |
| Jun 8, 1:29 AM CDT | Flash Flood Warning | LSX | Bond, Fayette, Marion | 6 hr |
| Jun 8, 5:03 AM CDT | Areal Flood Advisory | LSX | Clinton, Marion, Washington | 4 hr |
| Jun 8, 7:16 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Jun 8, 7:31 AM CDT | Areal Flood Warning | LSX | Fayette, Montgomery | 6 hr |
| Jun 8, 7:55 AM CDT | Areal Flood Warning | LSX | Bond, Marion | 6 hr |
| Jun 8, 8:17 AM CDT | Areal Flood Warning | LSX | Fayette | 5 hr |
| Jun 8, 1:08 PM CDT | Areal Flood Warning | LSX | Fayette, Montgomery | 10 hr |
| Jun 8, 1:10 PM CDT | Areal Flood Warning | LSX | Bond, Fayette, Marion | 10 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 63 min |
| Jun 8, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.